|high level of CPK due to prolonged use of Baraclude tab. 0.5 mg
May 12, 2010
Hello Dr. I am 58 years age. Last 24 months taking baraclude 0.5 mg tab to suppress HBV DNA counts. In first 6 months HBV DNA counts decreased from 100000 to not detectable (ND) level and being maintained ND. Liver Functions are also maintaining normal. Recently I have developed frozon shoulder problem and during the physiotherepy muscular pain increased. Blood test report indicated CPK level at 249 U/L against normal range 24 to 195 U/L. HBs Ag is still +ve
My question is (1) Is it due to side effect of Baraclude 0.5 mg tab. (2) Can I stop Baraclude at this stage ? (3) If I stop baraclude can the heapatities B virus be controlled by any other medicine ? (4)Up to what level of CPK it is safe to continue baraclude
Response from Dr. McGovern
Congratulations of the non-detectable viral load you have achieved. This is great news.
I don't think the mild increase in muscles enzymes are related to entecavir (Baraclude)... Are you possibly on a statin?
You need to speak with your doctor as to whether you can stop your medication now. It will completely depend on whether you are HBeAg + or -.....Patients who are HBeAg- need long term treatment.
Accidental needle stick
Test Result Interpretation
- Is Headache A Sign Of HIV?
- Is Red Eyes A Sign Of Acute HIV Infection?
- Painful Red Spots After Licking Vagina Worried I Have HIV
- Penis Discharge After Receptive Anal Sex Worried I Have HIV
- If A Man Pulls Out Before He Comes Can I Still Get A Std?
- In A Cbc Count What Tells You If You Have An Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.